Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Stabilized hybrid finite element methods based on the combination of saddle point principles of elasticity problems


Author: Tianxiao Zhou
Journal: Math. Comp. 72 (2003), 1655-1673
MSC (2000): Primary 65N12, 65N30
Published electronically: April 28, 2003
MathSciNet review: 1986798
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: How, in a discretized model, to utilize the duality and complementarity of two saddle point variational principles is considered in the paper. A homology family of optimality conditions, different from the conventional saddle point conditions of the domain-decomposed Hellinger-Reissner principle, is derived to enhance stability of hybrid finite element schemes. Based on this, a stabilized hybrid method is presented by associating element-interior displacement with an element-boundary one in a nonconforming manner. In addition, energy compatibility of strain-enriched displacements with respect to stress terms is introduced to circumvent Poisson-locking.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 65N12, 65N30

Retrieve articles in all journals with MSC (2000): 65N12, 65N30


Additional Information

Tianxiao Zhou
Affiliation: Aeronautical Computing Technology Research Institute, Xi’an 710068, Peoples Republic of China
Email: txzhou@163.net

DOI: http://dx.doi.org/10.1090/S0025-5718-03-01473-X
PII: S 0025-5718(03)01473-X
Received by editor(s): October 13, 1999
Received by editor(s) in revised form: March 7, 2001
Published electronically: April 28, 2003
Additional Notes: This work was subsidized by the Special Funds for Major State Basic Research Projects (G1999032801) and the Funds for Aeronautics (00B31005)
Article copyright: © Copyright 2003 American Mathematical Society